MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-P60
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed due to a pinhole on the bending section cover.In addition to foreign material coming out of the channel tube, additional findings were as follows: adhesive on bending section cover had a chip; due to wear of angle wire, bending angle in up direction did not meet the standard value; due to breakage of image guide bundle, the image was no displayed (it may return to normal at times); and universal cord had discoloration.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.E1: (b)(6).
 
Event or Problem Description
The customer reported to olympus that the oes bronchofiberscope had air/water leakages.There was no patient harm associated with the event.The device was evaluated, and it was found that the channel tube had foreign material.This mdr (medical device report) is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, deviation of the reprocessing method from the instruction manual caused the foreign material to have remained on the distal end, prior to the device being returned.Information on reprocessing: it was reported that the product was not cleaned, disinfected, or sterilized before sending to olympus.The subject events can be detected and prevented by implementing in accordance with the below instructions for use (ifu).Instructions for bf type 60 series, operation manual chapter 3 ¿preparation and inspection¿ instructions for bf-type 60 series, reprocessing manual chapter 3 ¿cleaning, disinfection and sterilization procedures¿ olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18474937
Report Number9610595-2024-00495
Device Sequence Number12456234
Product Code EOQ
UDI-Device Identifier04953170339196
UDI-Public04953170339196
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-P60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown